MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER
Catalog Number CQF7588
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4.(expiration date: 10/2026).H11: section a: through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure of the fistula via the distal cephalic vein, the pta balloon allegedly ruptured at 20 atm.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest 40 pta dilatation catheter was returned to evaluation.On the visual evaluation compound rupture and frayed fibers was noted on the returned balloon.No functional testing performed due the nature of the condition of device.Four images were reviewed.The first image shows a stent within a second stent with contrast flowing through the treated section with resolution of the extravasation.The second image is of the stenotic cephalic vein with a catheter in the vein.The second image shows a stent within the vein that has been deployed and a balloon catheter partially inflated with contrast extravasation indicating rupture of the treated vein.The fourth image is an x-ray of the dilated stent within the vein.No contrast is noted in the soft tissue.As the submitted radiographic image confirms the evidence of balloon rupture and in sample analysis the visual evaluation confirmed the evidence compound balloon rupture and material frayed.Hence the investigation was confirmed for the reported balloon rupture and identified material frayed.A definitive root cause for the reported balloon rupture and identified material frayed could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 10/2026), h6 (device).H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest 40 device was returned for evaluation.A rupture and frayed fibers were noted to the balloon.The balloon was stripped, and a longitudinal rupture was noted to the balloon.No further functional testing was performed.Four images were reviewed.The first image showed a stent within a second stent with contrast flowing through the treated section with resolution of the extravasation.The second image was of the stenotic cephalic vein with a catheter in the vein.The third image showed a stent within the vein that has been deployed and a balloon catheter partially inflated with contrast extravasation indicating rupture of the treated vein.The fourth image was an xray of the dilated stent within the vein.No contrast was noted in the soft tissue.Therefore, the investigation is confirmed for the reported balloon rupture as a longitudinal rupture was noted to the balloon.The investigation is also confirmed for the identified material frayed as frayed fibers were noted to the balloon.A definitive root cause for the reported balloon rupture and identified material frayed could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the fistula via distal cephalic vein, the pta balloon allegedly ruptured at 20 atm.There was no reported patient injury.

Brand Name
CONQUEST 40
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18984432
Report Number2020394-2024-00396
Device Sequence Number12813063
Product Code DQY
UDI-Device Identifier00801741060571
UDI-Public(01)00801741060571(17)261031(10)REHY2863
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCQF7588
Device Lot NumberREHY2863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer06/11/2024
10/18/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date07/10/2024
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown